Alert archive / Nebraska / Red Flag Warnings in 2017
Red Flag Warning 3, NWS Omaha, NE
NWS Omaha, NE issued this red flag warning at Mar 5, 2017, 3:40 PM CST for 8 counties in Iowa; 30 counties in Nebraska. It took effect at Mar 6, 2017, 12:00 PM CST. It was in force for 8 hr. 37 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 5, 2017, 3:40 PM CST (21:40 UTC)
- In effect from
- Mar 6, 2017, 12:00 PM CST
- Expired
- Mar 6, 2017, 8:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Omaha, NE
All 38 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 1:48 PM CST | NON-TSTM WND GST 54 | 2 Sw Bellevue, NE | BY HANDHELD ANEMOMETER |
| Mar 6, 2:00 PM CST | HAIL 0.75 | Oakland, NE | TWO ROUNDS OF DIME SIZE HAIL. TIME ESITMATED FROM RADAR. |
| Mar 6, 2:01 PM CST | HAIL 1 | Oakland, NE | |
| Mar 6, 2:15 PM CST | HAIL 0.75 | Decatur, NE | TWO ROUNDS OF DIME SIZE HAIL. TIME ESTIMATED FROM RADAR. |
| Mar 6, 2:36 PM CST | HAIL 0.75 | 1 N Elkhorn, NE | |
| Mar 6, 2:36 PM CST | HAIL 0.88 | Onawa, IA | |
| Mar 6, 2:39 PM CST | WILDFIRE | 2 Ene Murdock, NE | 10 HOMES EVACUATED, REPORTED BURN LENGTH OF 3 MILES |
| Mar 6, 2:46 PM CST | WILDFIRE | 1 S Ceresco, NE | GRASSLAND FIRE IN WETLAND AREA, CONTAINED BY FIRE DEPT. |
| Mar 6, 3:09 PM CST | NON-TSTM WND GST 57 | Offutt Afb, NE | WEATHER STATION AT AIR FORCE 557TH WEATHER WING MEASURED WIND GUST BEFORE THUNDERSTORMS. |
| Mar 6, 3:15 PM CST | TSTM WND GST 70 | Bennington, NE | ALSO HALF INCH HAIL |
| Mar 6, 3:15 PM CST | HAIL 1 | 5 E Elkhorn, NE | |
| Mar 6, 3:16 PM CST | HAIL 0.75 | 1 N Elkhorn, NE | |
| Mar 6, 3:20 PM CST | TSTM WND GST 60 | 1 S Elkhorn, NE | PEA SIZED HAIL ALSO REPORTED |
| Mar 6, 3:27 PM CST | HAIL 1.5 | Fort Calhoun, NE | |
| Mar 6, 3:31 PM CST | HAIL 0.75 | E Millard, NE | |
| Mar 6, 3:31 PM CST | HAIL 1.5 | Fort Calhoun, NE | |
| Mar 6, 3:40 PM CST | HAIL 1 | 2 Sw Missouri Valley, IA | ON I-29 JUST SOUTH OF MISSOURI VALLEY EXIT. |
| Mar 6, 3:42 PM CST | HAIL 1 | 10 Sse Missouri Valley, IA | |
| Mar 6, 3:42 PM CST | HAIL 1 | 5 Sse Missouri Valley, IA | |
| Mar 6, 3:45 PM CST | HAIL 1 | 8 Ese Missouri Valley, IA | HAIL UP TO 1 INCH JUST SOUTH OF BEEBEETOWN. TIME ESTIMATED. |
| Mar 6, 4:05 PM CST | TSTM WND DMG | Westphalia, IA | PLAYGROUND EQUIPMENT BLOWN OVER IN BACKYARD. |
| Mar 6, 4:10 PM CST | HAIL 0.25 | 2 W Defiance, IA | PEA SIZE HAIL COVERING THE GROUND. |
| Mar 6, 4:15 PM CST | HAIL 1 | Avoca, NE | AVOCA FIRE DEPARTMENT REPORTED HAIL ONGOING UP TO 1 INCH. WINDS UNDER 50 MPH. |
| Mar 6, 4:15 PM CST | HAIL 1 | Avoca, IA | AVOCA FIRE DEPARTMENT REPORTED HAIL ONGOING UP TO 1 INCH. WINDS UNDER 50 MPH. |
| Mar 6, 4:30 PM CST | TSTM WND DMG | N Glenwood, IA | TREE AND CABLE LINES DOWN. PEA SIZE HAIL |
| Mar 6, 4:35 PM CST | HAIL 0.88 | 2 Sw Tecumseh, NE | UP TO DIME TO NICKEL SIZE HAIL. |
| Mar 6, 4:55 PM CST | NON-TSTM WND GST 58 | Wahoo, NE | |
| Mar 6, 4:59 PM CST | TSTM WND DMG | Auburn, NE | TIN ROOF BLOWN OFF SUNROOM. NEAR AUBURN. VIA TWITTER. |
| Mar 6, 4:59 PM CST | TSTM WND DMG | Randolph, IA | TELEPHONE LINES DOWN. PEA AND DIME SIZE HAIL |
| Mar 6, 5:08 PM CST | TSTM WND DMG | Sidney, IA | CABLE/TELEPHONE POLE BLOWN DOWN. PEA AND DIME SIZE HAIL ALSO REPORTED |
| Mar 6, 5:14 PM CST | HAIL 0.88 | Hamburg, IA | LOTS OF DIME TO NICKEL SIZE HAIL. |
| Mar 6, 5:19 PM CST | TSTM WND DMG | Red Oak, IA | TREES DOWN IN RED OAK CEMETERY. TIME ESTIMATED FROM RADAR. |
| Mar 6, 5:41 PM CST | HAIL 0.88 | Verdon, NE | RELAYED BY EMERGENCY MANAGER. TIME ESTIMATED FROM RADAR. |
| Mar 6, 5:45 PM CST | HAIL 1 | Verdon, NE | PEA TO QUARTER SIZE HAIL. |
| Mar 6, 5:49 PM CST | HAIL 1.75 | Clarinda, IA | DISPATCH ESTIMATED HAIL UP TO GOLF BALL SIZE |
| Mar 6, 5:54 PM CST | TSTM WND DMG | 1 E Shambaugh, IA | UNANCHORED YARD SHED AND LEAN TO SHED DESTROYED |
| Mar 6, 6:54 PM CST | TSTM WND DMG | 1 E Shambaugh, IA | UNANCHORED YARD SHED AND LEAN TO SHED DESTROYED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.7 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 320 m²/s²
- 0-3 km storm-relative helicity
- 402 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
948 WWUS83 KOAX 052140 RFWOAX URGENT - FIRE WEATHER MESSAGE National Weather Service Omaha/Valley NE 340 PM CST Sun Mar 5 2017 ...Dangerous fire weather conditions Monday... .Strong westerly winds of 25 to 35 mph with gust to 50 mph behind a cold front Monday afternoon will help drive humidities to lower than 20 percent for much of eastern Nebraska. The strong winds and low relative humidity combined with dry grasses will lead to dangerous fire weather conditions. NEZ015>018-030>034-042>045-050>053-065>068-078-088>093-060545- /O.UPG.KOAX.FW.A.0002.170306T1800Z-170307T0200Z/ /O.NEW.KOAX.FW.W.0003.170306T1800Z-170307T0200Z/ Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton-Cuming-Burt- Platte-Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy- Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha- Pawnee-Richardson- 340 PM CST Sun Mar 5 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CST MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF EASTERN NEBRASKA|... The National Weather Service in Omaha/Valley has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 8 PM CST Monday. The Fire Weather Watch is no longer in effect. * Affected Area...In Nebraska...Fire Weather Zone 015 Thurston... Fire Weather Zone 016 Antelope...Fire Weather Zone 017 Pierce... Fire Weather Zone 018 Wayne...Fire Weather Zone 030 Boone...Fire Weather Zone 031 Madison...Fire Weather Zone 032 Stanton...Fire Weather Zone 033 Cuming...Fire Weather Zone 034 Burt...Fire Weather Zone 042 Platte...Fire Weather Zone 043 Colfax...Fire Weather Zone 044 Dodge...Fire Weather Zone 045 Washington...Fire Weather Zone 050 Butler...Fire Weather Zone 051 Saunders...Fire Weather Zone 052 Douglas...Fire Weather Zone 053 Sarpy...Fire Weather Zone 065 Seward...Fire Weather Zone 066 Lancaster...Fire Weather Zone 067 Cass...Fire Weather Zone 068 Otoe...Fire Weather Zone 078 Saline...Fire Weather Zone 088 Jefferson...Fire Weather Zone 089 Gage...Fire Weather Zone 090 Johnson...Fire Weather Zone 091 Nemaha...Fire Weather Zone 092 Pawnee and Fire Weather Zone 093 Richardson. * Winds...Southwest to west winds will increase into the 25 to 35 mph range by early afternoon, with gust gusts up to 50 mph. * Relative Humidity...will drop to as low as 18 percent. * Impacts...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. && $$ NEZ011-012-060545- /O.NEW.KOAX.FW.W.0003.170306T1800Z-170307T0200Z/ Knox-Cedar- 340 PM CST Sun Mar 5 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CST MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN NEBRASKA... The National Weather Service in Omaha/Valley has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 8 PM CST Monday. * Affected Area...In Nebraska...Fire Weather Zone 011 Knox and Fire Weather Zone 012 Cedar. * Winds...Southwest to west winds will increase into the 25 to 35 mph range by early afternoon, with gust gusts up to 50 mph. * Relative Humidity...will drop to as low as 18 percent. * Impacts...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
590 WWUS83 KOAX 060846 RFWOAX URGENT - FIRE WEATHER MESSAGE National Weather Service Omaha/Valley NE 246 AM CST Mon Mar 6 2017 ...Dangerous fire weather conditions Monday... .Strong westerly winds of 25 to 35 mph with gust to 50 mph behind a cold front Monday afternoon will help drive humidities to lower than 20 percent for much of eastern Nebraska. The strong winds and low relative humidity combined with dry grasses will lead to dangerous fire weather conditions. IAZ043-055-056-069-079-080-090-091-062215- /O.EXB.KOAX.FW.W.0003.170306T2000Z-170307T0200Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page- 246 AM CST Mon Mar 6 2017 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST IOWA... The National Weather Service in Omaha/Valley has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 2 PM this afternoon to 8 PM CST this evening. * Affected Area...In Iowa...Fire Weather Zone 043 Monona...Fire Weather Zone 055 Harrison...Fire Weather Zone 056 Shelby... Fire Weather Zone 069 Pottawattamie...Fire Weather Zone 079 Mills... Fire Weather Zone 080 Montgomery...Fire Weather Zone 090 Fremont and Fire Weather Zone 091 Page. * Winds...southwest 25 to 30 mph with gusts up to 45 mph. * Relative Humidity...as low as 18 percent. * Impacts...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. && $$ NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>093- 062215- /O.NEW.KOAX.FW.A.0003.170307T1700Z-170308T0100Z/ /O.CON.KOAX.FW.W.0003.170306T1800Z-170307T0200Z/ Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton- Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-Saunders- Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage- Johnson-Nemaha-Pawnee-Richardson- 246 AM CST Mon Mar 6 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN NEBRASKA... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN NEBRASKA... The National Weather Service in Omaha/Valley has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Tuesday morning through Tuesday evening. * Affected Area...In Nebraska...Fire Weather Zone 011 Knox... Fire Weather Zone 012 Cedar...Fire Weather Zone 015 Thurston... Fire Weather Zone 016 Antelope...Fire Weather Zone 017 Pierce...Fire Weather Zone 018 Wayne...Fire Weather Zone 030 Boone...Fire Weather Zone 031 Madison...Fire Weather Zone 032 Stanton...Fire Weather Zone 033 Cuming...Fire Weather Zone 034 Burt...Fire Weather Zone 042 Platte...Fire Weather Zone 043 Colfax...Fire Weather Zone 044 Dodge...Fire Weather Zone 045 Washington...Fire Weather Zone 050 Butler...Fire Weather Zone 051 Saunders...Fire Weather Zone 052 Douglas...Fire Weather Zone 053 Sarpy...Fire Weather Zone 065 Seward...Fire Weather Zone 066 Lancaster...Fire Weather Zone 067 Cass...Fire Weather Zone 068 Otoe...Fire Weather Zone 078 Saline...Fire Weather Zone 088 Jefferson...Fire Weather Zone 089 Gage...Fire Weather Zone 090 Johnson...Fire Weather Zone 091 Nemaha...Fire Weather Zone 092 Pawnee and Fire Weather Zone 093 Richardson. * Winds...west 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...as low as 14 percent. * Impacts...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
699 WWUS83 KOAX 062232 RFWOAX URGENT - FIRE WEATHER MESSAGE National Weather Service Omaha/Valley NE 432 PM CST Mon Mar 6 2017 ...Dangerous fire weather conditions again on Tuesday... .Dry fuels, combined with low relative humidities and strong westerly wind will contribute to extreme fire behavior over most of the region again on Tuesday. Thus outdoor burns are not recommended. NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>093- 070645- /O.UPG.KOAX.FW.A.0003.170307T1700Z-170308T0100Z/ /O.NEW.KOAX.FW.W.0004.170307T1700Z-170308T0100Z/ /O.CON.KOAX.FW.W.0003.000000T0000Z-170307T0200Z/ Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton- Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-Saunders- Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage- Johnson-Nemaha-Pawnee-Richardson- 432 PM CST Mon Mar 6 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN NEBRASKA... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN NEBRASKA. The National Weather Service in Omaha/Valley has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 7 PM CST Tuesday. The Fire Weather Watch is no longer in effect. * Affected Area...In Nebraska...Fire Weather Zone 011 Knox... Fire Weather Zone 012 Cedar...Fire Weather Zone 015 Thurston... Fire Weather Zone 016 Antelope...Fire Weather Zone 017 Pierce...Fire Weather Zone 018 Wayne...Fire Weather Zone 030 Boone...Fire Weather Zone 031 Madison...Fire Weather Zone 032 Stanton...Fire Weather Zone 033 Cuming...Fire Weather Zone 034 Burt...Fire Weather Zone 042 Platte...Fire Weather Zone 043 Colfax...Fire Weather Zone 044 Dodge...Fire Weather Zone 045 Washington...Fire Weather Zone 050 Butler...Fire Weather Zone 051 Saunders...Fire Weather Zone 052 Douglas...Fire Weather Zone 053 Sarpy...Fire Weather Zone 065 Seward...Fire Weather Zone 066 Lancaster...Fire Weather Zone 067 Cass...Fire Weather Zone 068 Otoe...Fire Weather Zone 078 Saline...Fire Weather Zone 088 Jefferson...Fire Weather Zone 089 Gage...Fire Weather Zone 090 Johnson...Fire Weather Zone 091 Nemaha...Fire Weather Zone 092 Pawnee and Fire Weather Zone 093 Richardson. * Winds...west 25 to 35 mph with gusts up to 40 mph. * Relative Humidity...as low as 15 percent. * Impacts...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. && $$ IAZ043-055-056-069-079-080-090-091-070645- /O.NEW.KOAX.FW.A.0004.170307T1700Z-170308T0100Z/ /O.CON.KOAX.FW.W.0003.000000T0000Z-170307T0200Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page- 432 PM CST Mon Mar 6 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST IOWA... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST IOWA... The National Weather Service in Omaha/Valley has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Tuesday morning through Tuesday evening. * Affected Area...In Iowa...Fire Weather Zone 043 Monona...Fire Weather Zone 055 Harrison...Fire Weather Zone 056 Shelby... Fire Weather Zone 069 Pottawattamie...Fire Weather Zone 079 Mills... Fire Weather Zone 080 Montgomery...Fire Weather Zone 090 Fremont and Fire Weather Zone 091 Page. * Winds...west 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...as low as 18 percent. * Impacts...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
185 WWUS83 KOAX 070139 RFWOAX URGENT - FIRE WEATHER MESSAGE National Weather Service Omaha/Valley NE 739 PM CST Mon Mar 6 2017 ...Dangerous fire weather conditions again on Tuesday... .With humidities increasing this evening as temperatures fall, the Red Flag warning will be allowed to expire at 8 PM. However, dry fuels, combined with low relative humidities and strong westerly wind will contribute to extreme fire behavior over most of the region again on Tuesday. Thus outdoor burns are not recommended. NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>093- 070945- /O.EXP.KOAX.FW.W.0003.000000T0000Z-170307T0200Z/ /O.CON.KOAX.FW.W.0004.170307T1700Z-170308T0100Z/ Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton- Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-Saunders- Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage- Johnson-Nemaha-Pawnee-Richardson- 739 PM CST Mon Mar 6 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN NEBRASKA... ...RED FLAG WARNING WILL EXPIRE AT 8 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN NEBRASKA... * Affected Area...In Nebraska...Fire Weather Zone 011 Knox... Fire Weather Zone 012 Cedar...Fire Weather Zone 015 Thurston... Fire Weather Zone 016 Antelope...Fire Weather Zone 017 Pierce...Fire Weather Zone 018 Wayne...Fire Weather Zone 030 Boone...Fire Weather Zone 031 Madison...Fire Weather Zone 032 Stanton...Fire Weather Zone 033 Cuming...Fire Weather Zone 034 Burt...Fire Weather Zone 042 Platte...Fire Weather Zone 043 Colfax...Fire Weather Zone 044 Dodge...Fire Weather Zone 045 Washington...Fire Weather Zone 050 Butler...Fire Weather Zone 051 Saunders...Fire Weather Zone 052 Douglas...Fire Weather Zone 053 Sarpy...Fire Weather Zone 065 Seward...Fire Weather Zone 066 Lancaster...Fire Weather Zone 067 Cass...Fire Weather Zone 068 Otoe...Fire Weather Zone 078 Saline...Fire Weather Zone 088 Jefferson...Fire Weather Zone 089 Gage...Fire Weather Zone 090 Johnson...Fire Weather Zone 091 Nemaha...Fire Weather Zone 092 Pawnee and Fire Weather Zone 093 Richardson. * Winds...West winds will average 20 to 30 mph with gusts up to 40 mph Tuesday afternoon. * Relative Humidity...Relative humidity will drop to as low as 15 percent. * Impacts...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. && $$ IAZ043-055-056-069-079-080-090-091-070945- /O.EXP.KOAX.FW.W.0003.000000T0000Z-170307T0200Z/ /O.CON.KOAX.FW.A.0004.170307T1700Z-170308T0100Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page- 739 PM CST Mon Mar 6 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST IOWA... ...RED FLAG WARNING WILL EXPIRE AT 8 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST IOWA... * Affected Area...In Iowa...Fire Weather Zone 043 Monona...Fire Weather Zone 055 Harrison...Fire Weather Zone 056 Shelby... Fire Weather Zone 069 Pottawattamie...Fire Weather Zone 079 Mills... Fire Weather Zone 080 Montgomery...Fire Weather Zone 090 Fremont and Fire Weather Zone 091 Page. * Winds...West winds will average 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...as low as 18 percent. * Impacts...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Mar 5, 3:35 PM CST, 5 minutes earlier.
Area forecast discussion, Mar 5, 3:35 PM CST, 5 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
335 PM CST Sun Mar 5 2017
.SHORT TERM...(tonight through Wednesday)
Issued at 327 PM CST Sun Mar 5 2017
Vigorous cold front moving through the area Monday will bring a
variety of weather, including potentially significant winds. Warm
moist air ahead of it may contribute to showers and a few
thunderstorms, and dramatically drier air behind will increase fire
weather hazards behind.
First off, persistent low clouds have been slow to clear eastern
Nebraska this afternoon, holding temperatures in the upper 50s to
lower 60s east and just west of the Missouri River. Where clouds
have cleared, temps were climbing well into the upper 60s on their
way to 70 or more. Gusty south winds were drawing low level moisture
north, increasing dew points into the lower 50s in some spots. As
low level winds back a bit this evening, expect clouds to return to
most of the area this evening. Meanwhile, a shortwave ejecting from
the Four Corners region will excite low level moisture, leading to
areas of drizzle or showers in far eastern Nebraska and southwest
Iowa later tonight and Monday morning. A strengthening low level jet
will promote isentropically lifted higher theta-e air over parts of
northeast Nebraska late tonight as well, which could spark a few
showers there. GFS suggests weak instability in that region as well.
Main upper level trough is forecast to swing northeast from
California and Nevada area this evening toward the High Plains
Monday morning, closing off an upper low in Wyoming which deepens as
it tracks into the Dakotas Monday afternoon. Surface winds ahead of
this system will begin southerly, but turn southwesterly as by late
morning and helping to scour out low clouds in eastern Nebraska.
Leading edge of colder air should be into northeast Nebraska by
noon, with a wind shift to west at that time. The combination of
deepening system and westerly wind component will lead to deep
mixing of strong mid level flow. The result will be very strong
winds across most of the area, and easily into the advisory category
across most of eastern Nebraska. Forecast soundings suggest a
potential for warning level winds (gusts 50+ kt) in northeast
Nebraska for a time in the afternoon, but confidence is not high
enough now for more than high-end advisory.
Cold front may also trigger thunderstorms in southwest Iowa and
southeast Nebraska from late morning through the afternoon. SPC has
placed a small part of those areas in a marginal risk for severe as
better moisture profiles will reside east and southeast of our area.
But still, there is a window of opportunity when lift/shear/moisture
will be sufficient for strong storms in far southwest Iowa and
far southeast Nebraska, likely between about 17Z and 21Z.
Given deep mixing, temperatures could easily surge ahead of the cold
front to several degrees higher than our current upper 60s to lower
70s forecast. However cool advection kicks in quickly behind the
front, so any significant warming should be short-lived. Strong
winds will gradually diminish some during Monday evening as system
gradually works northeast and gradient slackens somewhat.
Another windy but much cooler day is slated for Tuesday. West to
northwest low level flow will again promote deep mixing of wind
fields, yielding potentially advisory level winds again and
extremely dry dew points. Certainly there will be fire weather
concerns which will be outlined below.
By Wednesday, mid level flow will begin to flatten again, with
surface high pressure sliding off to the east. Southerly winds then
return, helping to nudge highs a little warmer than Tuesday.
.LONG TERM...(Wednesday night through Sunday)
Issued at 327 PM CST Sun Mar 5 2017
A relatively zonal flow pattern should remain across the center of
the country into the weekend, suggesting a relatively mild pattern
will persist. However a couple ripples in the flow will bring small
precipitation chances and somewhat cooler air to follow for a day or
so. The first comes Thursday as a fast-moving shortwave induces
surface low pressure which will move east across the CWA. Low level
moisture return may reach southeast Nebraska where a few showers
could develop. Otherwise temperatures in the 60s Thursday will drop
into the 50s or cooler on Friday as cold advection takes over. The
next system will approach Friday night and Saturday, which a
consensus of model forecasts suggests a combination of moisture
colder air could mix rain with snow at times Friday night or
Saturday morning when low level temperatures will support frozen
precip.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1117 AM CST Sun Mar 5 2017
VFR conditions are forecast through the afternoon with south winds
gusting over 20kt at times. Those south winds will continue
overnight, and will draw low level moisture north. The result will
be MVFR cigs moving into KLNK and KOMA areas before 06Z. Cigs are
not likely to reach KOFK, but it is certainly possible. A cold
front moving through the area will sweep through eastern Nebraska
toward the end of the TAF period, turning winds to the west. Winds
will increase into the 25 to 35kt range, but most likely just
after TAF period.
&&
.FIRE WEATHER...
Issued at 327 PM CST Sun Mar 5 2017
Extremely dry and windy conditions are expected Monday as southwest
then west winds develop ahead of and behind a cold front. Relative
humidities well below 20 percent are expected for much of eastern
Nebraska, with winds easily gusting over 40 mph. The fire weather
concerns may spread east of the Missouri River in the afternoon, but
as of now, am expecting low level clouds and a chance for showers to
keep those concerns at bay for now.
Tuesday will likely be another dry and windy day leading to
dangerous fire weather conditions. Winds over 30 mph and very dry
low level air characterized by humidities again under 20 percent are
expected. Considered a fire weather watch for Tuesday afternoon, but
with our current wind and Red Flag headlines for Monday, have
elected to highlight Tuesday's fire weather concerns in this
discussion and in our Hazardous Weather Outlook product.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Wind Advisory from noon to 8 PM CST Monday for NEZ011-012-
015>018-030>034-042>045-050>053-065>068-078-088>090.
Red Flag Warning from noon to 8 PM CST Monday for NEZ011-012-
015>018-030>034-042>045-050>053-065>068-078-088>093.
IA...Wind Advisory from noon to 8 PM CST Monday for IAZ043-055.
&&
SHORT TERM...Dergan
LONG TERM...Dergan
AVIATION...Dergan
FIRE WEATHER...DerganHazardous weather outlook, Mar 5, 3:15 AM CST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 315 AM CST Sun Mar 5 2017 NEZ015>018-030>034-042>045-050>053-065>068-078-088>093-052315- THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT- PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY- SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA- PAWNEE-RICHARDSON- 315 AM CST Sun Mar 5 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A Fire Weather Watch remains in effect Monday afternoon and evening over the majority of eastern Nebraska. This means that critical fire weather conditions are likely to occur. Any fires that do develop will likely spread rapidly and become difficult to control. There is a slight chance of thunderstorms over parts of southeast Nebraska and southwest Iowa Monday afternoon and early Monday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. IAZ043-055-056-069-079-080-090-091-NEZ011-012-052315- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR- 315 AM CST Sun Mar 5 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Strong gusty winds and dry conditions Monday afternoon may lead to elevated fire danger conditions. There is a slight chance of thunderstorms over parts of southeast Nebraska and southwest Iowa Monday afternoon and early Monday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 3:44 PM CST | Wind Advisory | OAX | Fremont, Harrison, Mills, Monona, Montgomery, Page and 2 more | 28 hr |
Nearby
Red Flag Warnings in Nebraska, 2017Red Flag Warnings in Iowa, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.